MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035431020
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned within the introducer sheath.The lot number was confirmed with the packaging returned with the device.During visual inspection, the proximal contact wire was intact, the coil delivery wire was kinked/bent, the main coil was detached in the introducer sheath and was cut to remove the coil.The distal tip was found to be intact, the main coil was stretched and kinked/bent.Functional testing was not carried out due to the condition of the returned device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient, preparation/set-up was performed as per the dfu and continuous flush was maintained for the duration of the procedure.So, an assignable cause of procedural factors will be assigned to the as reported and as analyzed events as these defects appear to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.The as analyzed coil delivery wire kinked bent will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description
It was reported that during the procedure while the subject coil was delivered to the end of the microcatheter the operator felt resistance and was unable to deploy the subject coil.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.Analysis of the device revealed that the main coil had prematurely deployed; therefore, based on this information the event is deemed reportable and emdr will be filed with an aware date of 16-jul-2020.The event will be assessed to reflect the decision change and emdr will be filed accordingly.
 
Additional Manufacturer Narrative
B5 ¿ executive summary ¿ corrected f10/h6 ¿ device code ¿ corrected.
 
Event or Problem Description
During the analysis of the returned device, it was revealed that the subject main coil was prematurely detached/separated during use.No clinical consequences reported to the patient.

Brand Name
TARGET HELICAL NANO 1MM X 2CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10285607
Report Number3008881809-2020-00211
Device Sequence Number485127
Product Code HCG
UDI-Device Identifier04546540698001
UDI-Public04546540698001
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2022
Device Model NumberM0035431020
Device Catalogue NumberM0035431020
Device Lot Number21578683
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2020
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer05/04/2021
Initial Report FDA Received Date07/16/2020
Supplement Report FDA Received Date05/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXIUM DETACHABLE COILS (MEDTRONICS); SL-10 MICRO CATHETER (STRYKER); SYNCHRO GUIDE WIRE (STRYKER)
Patient Age54 YR
Patient Weight58